We value your privacy. Your user session will expire in 2 minutes. To stay logged in, please refresh the page or, if you are working
on a form, click on the submit button to save your work.
Click here to refresh now
(you will lose any unsaved work).
Often, the most helpful information regarding treatment side effects comes not from clinical brochures, but rather from other patients like you. We've collected the most helpful community resources to help you prepare for the side effects and coping tips for your chemotherapy regimen.
I receive oral and IV dexamethasone (Decadron) instead of Prednisone with IV taxotere, every three weeks.
My first infusion did not include Neulasta. A few days after infusion, my normal temperature of 97 went to 99. Other side effects included sore throat and cough, sharp stomach and esophageal pain, swollen and painful tongue. Worst was intense shooting pains especially from hips to heels that felt like electric shocks. That was accompanied by “sting” pains everywhere on my body that felt like bug bites. Going into the second week after infusion, I had chills, sweating and temperature hit 103. Admitted to emergency at hospital. Temperature had dropped to 101 but white blood count was so low they isolated me and medical personnel wore masks when they saw me. They kept me for three days. They determined that I had diverticulitis exacerbated by the low white blood count.
Saline and antibiotics IV, acetaminophen and antacid worked.
Since then, my infusions have been followed by Neulasta. All side effects mentioned above, except high fever and diverticulitis, continue.
Other continuing side effects include hair loss and fatigue. My sense of taste is mostly gone, and remaining taste has been contorted. For example, sweet is bitter. I have discovered that the shooting and “sting” pains appear to be related to muscle spasms.
The side effect pattern appears to begin on third day after infusion and severity peaks at about a week. After that, the effects become noticeably less severe every day. By the end of the second week, most side effects have reduced significantly. The third week is almost “normal”.
I recently got Rx for pain and sleep and will try them after the next infusion.